Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 132–132 | Cite as

Clozapine

Myocarditis, diarrhoea and vomiting: 2 case reports
Case report
  • 35 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Two boys, aged 17 and 15 years respectively, developed myocarditis following administration of clozapine. The 15-year-old boy additionally developed vomiting and diarrhoea secondary to clozapine.

Patient A: A 17-year-old boy was diagnosed with treatment-refractory paranoid schizophrenia and had a history of depression, cannabis abuse and antisocial behaviour. His inpatient withdrawal treatment of cannabis and therapy with olanzapine and haloperidol in a sufficient dosage for an adequate duration did not show sufficient benefit in his productive symptoms. Subsequently, he started receiving therapy with clozapine 12.5mg for two days [route not stated]. The dose of clozapine was further titrated to 25mg daily along with weekly blood tests and daily controls of vital signs....

Reference

  1. Mudra S, et al. Myocarditis during treatment with clozapine in 2 adolescent cases. Journal of Clinical Psychopharmacology 38: 639-640, No. 6, Dec 2018. Available from: URL: http://doi.org/10.1097/JCP.0000000000000967 - GermanyGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations